MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC NAVICURVE: 1L 4FR X 55CM W BP; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW PI PICC NAVICURVE: 1L 4FR X 55CM W BP; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-35541-CURVB
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one, single-lumen picc for analysis.Signs of use in the form of biological material was observed on the catheter body.It was noted that the catheter body was severed in two locations: once adjacent to the 15cm marking and once adjacent to the 37cm marking.It is assumed that the catheter was severed during the trimming process prior to insertion.This indicates that a section of the catheter body was severed and was not returned for analysis.Visual analysis revealed three small kinks towards the proximal end of the catheter body.Microscopic examination confirmed the damage.The appearance of the kinking is consistent with damage due to exposure to adverse forces during use.The kinks measured 21mm, 31mm, 40mm from the juncture hub.The added length of the returned sections of the catheter body measured 39.4cm, which indicates that between 16.46cm-17.74cm of the catheter body was severed and not returned for analysis.The catheter body outer diameter measured 0.0555", which is within the specification limits of 0.0540"-0.0570" per the catheter extrusion product drawing.The catheter body inner diameter measured 0.036", which is within the specification limits of 0.035"-0.038" per the catheter extrusion product drawing.A lab inventory guide wire was inserted through all sections of the returned catheter body.The guide wire was able to pass through all sections of the catheter (including area of kinking) with no resistance.Performed per ifu statement , "thread catheter over guidewire and advance catheter over guidewire to final indwelling position using image guidance or fluoroscopy".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The ifu also states, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The report of a kinked catheter was confirmed through analysis of the returned sample.Visual analysis revealed three kinks on the catheter body towards the juncture hub.Despite the kinking, the catheter met all relevant dimensional and functional requirements, and a device history record review did not reveal any relevant findings.Based on the customer report and the sample received, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "picc was placed 5/16.On 5/24, malfunction was suspected and a cxr was performed.The line was observed to have an internal kink 5.8 cm from the insertion site.Additionally, the catheter was observed to have "buckled" under the dressing, but after a 1 cm manipulation the issue appeared to resolve." the line was succcessfully replaced.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW PI PICC NAVICURVE: 1L 4FR X 55CM W BP
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22341491
Report Number9680794-2025-00516
Device Sequence Number15686017
Product Code LJS
UDI-Device Identifier10801902208757
UDI-Public(01)10801902208757(11)240930(17)260131(10)33F24F0637(21)
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Catalogue NumberDLX-35541-CURVB
Device Lot Number33F24F0637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown